MAUDE Adverse Event Report: RESPIRONICS, INC. SIMPLYGO; PORTABLE OXYGEN CONCENTRATOR

RESPIRONICS, INC. SIMPLYGO; PORTABLE OXYGEN CONCENTRATOR
Model Number 1068987
Medical Device Problem Codes Device Emits Odor (1425); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to a simplygo oxygen concentrator device.The patient alleges that on the way home, the patient began to smell an electrical burning odor.The patient alleges the smell was stronger and the device was smoking upon reaching home.The patient did not observe any flames and did not see evidence of melting, warping, or any voids in the device enclosure.Also, the power cord was not damaged.At the time of the event, the device was using battery power.There was no property damage beyond the device.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported information in reference to a simplygo oxygen concentrator device.The patient alleges that on the way home, the patient began to smell an electrical burning odor.The patient alleges the smell was stronger and the device was smoking upon reaching home.The patient did not observe any flames and did not see evidence of melting, warping, or any voids in the device enclosure.Also, the power cord was not damaged.At the time of the event, the device was using battery power.There was no property damage beyond the device.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.Update: capa was previously initiated for similar incidents and is being monitored for any emerging trends.
 
Additional Manufacturer Narrative
Device evaluation information was received on 10/24/2024, and section h10 should be reported as: the manufacturer was contacted in reference to a simplygo oxygen concentrator device.The patient alleges that on the way home, the patient began to smell an electrical burning odor.The patient alleges the smell was stronger and the device was smoking upon reaching home.The patient did not observe any flames and did not see evidence of melting, warping, or any voids in the device enclosure.Also, the power cord was not damaged.At the time of the event, the device was using battery power.There was no property damage beyond the device.The device was returned to the manufacturer's product investigation laboratory for investigation.During investigation the manufacturer observed plastic warping/carbon on unit enclosure.Unit forwarded to oxygen engineering (jh,) for engineering support into this allegation.And allegation was confirmed.In box h: evaluation method code, evaluation results code, component code grid and conclusion code grid has been updated in this report.

Brand Name
SIMPLYGO
Common Device Name
PORTABLE OXYGEN CONCENTRATOR
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key17840182
Report Number2518422-2023-24411
Device Sequence Number7770351
Product Code CAW
UDI-Device Identifier00606959005723
UDI-Public00606959005723
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1068987
Device Catalogue Number1068987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer06/24/2024
10/24/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date09/12/2024
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient SexMale